MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HELI 18 CERE, 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL HELI 18 CERE, 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CHE180204-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: the healthcare professional reported that during the procedure, the 2mm x 4cm helipaq 18 cerecyte coil (che18020430 / l12647) did not detach.The coil was successfully removed from the patient still attached to the delivery system.The coil was not stretched when it was removed.It was reported that a pre-deployment electrical check was performed.The low battery light and the fault light were not seen during the case.The green system ready light illuminated when the power button was pressed; the audible signal beep was heard when the detachment cycle was initiated.All the connections were reported to fit properly without application of excessive force.A new cable was replaced before another coil was replaced but the 2mm x 4cm helipaq 18 cerecyte coil still would not detach.Another coil was used, and everything went well.The control cable and the detachment control box was used to detach subsequent coils.The reported issue did not result in any significant procedural delay.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12647) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information provided in the complaint and without the product available for analysis, the reported issue by the customer cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue of the coil not being able to be detached during the procedure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00007.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 2mm x 4cm helipaq 18 cerecyte coil (che18020430 / l12647) did not detach.The coil was successfully removed from the patient still attached to the delivery system.The coil was not stretched when it was removed.It was reported that a pre-deployment electrical check was performed.The low battery light and the fault light were not seen during the case.The green system ready light illuminated when the power button was pressed; the audible signal beep was heard when the detachment cycle was initiated.All the connections were reported to fit properly without application of excessive force.A new cable was replaced before another coil was replaced but the 2mm x 4cm helipaq 18 cerecyte coil still would not detach.Another coil was used, and everything went well.The control cable and the detachment control box was used to detach subsequent coils.The reported issue did not result in any significant procedural delay.There was no report of any patient adverse event or complication.

Brand Name
HELI 18 CERE, 2MMX4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9638487
Report Number3008114965-2020-00008
Device Sequence Number14174166
Product Code HCG
UDI-Device Identifier00878528000709
UDI-Public00878528000709
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberCHE180204-30
Device Catalogue NumberCHE18020430
Device Lot NumberL12647
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1